Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 29, 2004, 10:25 AM CDT for Franklin County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 10:25 AM CDT (15:25 UTC)
- Expired
- Jun 29, 2004, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 291524
FFWHUN
ALC059-291830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 AM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTHWEST ALABAMA
* UNTIL 130 PM CDT
* AT 1024 AM CDT...WEATHER SERVICE RADAR INDICATED THAT VERY HEAVY
RAINFALL WAS OCCURRING FROM NEAR RED BAY TO ABOUT 10 MILES NORTHWEST
OF RUSSELLVILLE.
* SOME LOCATIONS AFFECTED INCLUDE...
PHIL CAMPBELL...RED BAY...RUSSELLVILLE AND BELGREEN
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3449 8819 3432 8816 3432 8768 3456 8770
3457 8813
$$
TROUTMAN1 follow-up statement
000
WGUS74 KHUN 291651
FFSHUN
ALC059-291700-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1151 AM CDT TUE JUN 29 2004
...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY ALABAMA HAS BEEN
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING
IS ENDING. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELED.
REPORT ANY FLOODING TO FRANKLIN COUNTY ALABAMA EMERGENCY MANAGEMENT
FOR IMMEDIATE RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN HUNTSVILLE.
LAT...LON 3451 8816 3433 8816 3433 8811 3433 8777
3432 8754 3446 8759 3454 8756 3457 8779
3457 8812
$$
TROUTMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 10:05 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 29, 10:05 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1005 AM CDT TUE JUN 29 2004 .UPDATE... 14Z SURFACE AND 12Z UPPER AIR ANALYSIS CONTINUES TO INDICATE WEAK FRONTAL BOUNDARY IS EXTENDING NORTHWEST OUT OF NORTH GEORGIA UP INTO SOUTHERN MIDDLE TENNESSEE JUST TO THE NORTH OF MY FORECAST AREA (FA). LATEST 1455Z 88-D RETURNS CONTINUE TO INDICATE CONVERGENT ZONE JUST TO THE SOUTH OF THE WEAKENING FRONTAL BOUNDARY WITH SCATTERED SHOWERS/THUNDERSTORMS MOVING EAST OUT OF MISSISSIPPI INTO NORTHWEST ALABAMA. BASED UPON THE CURRENT RADAR TRENDS AND LOCATION OF THE BOUNDARY CLOSE TO THE FORECAST AREA...WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS IN GOING FORECAST. AS FAR AS TEMPS ARE CONCERNED...WILL KEEP MOST OF MY COUNTIES IN THE MID 80S FOR HIGH TEMPS THIS AFTERNOON. WILL BUMP UP HIGH TEMPS INTO THE MID 80S ACROSS SOUTHERN MIDDLE TENNESSEE. && .PREV DISCUSSION... EARLY MRNG SFC ANALYSIS SHOWS THE STATIONARY FRONT EXTENDING ROUGHLY FROM NRN GA WESTWARD THROUGH FAR SRN TN INTO NRN AR. PRIMARILY A MOISTURE (AND WEAK WIND SHIFT) BOUNDARY WITH DWPTS IN THE L70S SOUTH OF THE FRONT AND L/M 60S NORTH OF THE FRONT. IR IMAGERY SHOWING MCLR SKIES ACROSS NRN AL/SRN TN WITH MID/HIGH CLOUD DECK STILL BEING HELD AT BAY. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND MOIST GROUND HAS LED TO THE DEVELOPMENT OF PATCHY DENSE FOG THIS MRNG. WILL INCLUDE MENTION IN ZFP AND WILL BE ISSUING AN NPW FOR OUR ERN COUNTIES (ROUGHLY ALONG AND EAST OF HWY 231). IN THE SHORT TERM...EXPECT SOME INCREASE IN MID/HIGH LEVEL CLOUDS TODAY AS UPPER FLOW TRANSITIONS TO LIGHT WRLY. THE SFC-H8 BOUNDARY WILL REMAIN IN THE VCNTY OF THE TN VLY TODAY...BUT THE AFOREMENTIONED CLOUD COVER MAY LIMIT OUR HEATING AND SFC BASED INSTABILITY THIS AFTN. THE FLOW ALOFT IS ALSO MODESTLY CONFLUENT ...SO AM INCLINED TO TREND TOWARD THE LOWER END OF MOS POP GUIDANCE. PRECIP CHCS WILL ONCE AGAIN BE ON THE RISE IN THE WED/THU TIME FRAME AS THE UPPER LEVEL ENERGY ACROSS SRN NEW MEXICO THIS MRNG LIFT EWD WITH TIME. THIS FEATURE WILL HELP TAP THE PACIFIC MOISTURE WHICH HAS BROUGHT LOCALLY HEAVY RAINS TO PORTIONS OF THE SRN HIGH PLAINS. WITH GULF MOISTURE ALREADY IN PLACE...AND ENHANCED THTE ADVECTION ALONG THE LOW LEVEL BOUNDARY...EXPECT A FAIR AMOUNT OF SHRA/TSRA ACTIVITY IN THE MIDWEEK PERIOD. BASED ON TIMING UNCERTAINTIES...WILL CONTINUE WITH POPS IN THE CHC/SCT RANGE FOR NOW...BUT THESE MAY NEED TO ADJUSTED UP WITH LATER FCST PACKAGES. HAVE ALSO TRENDED TEMPS DOWN A CAT OR TWO WITH THE ANTICIPATION OF MORE PRECIP/CLOUD COVER FOR WED/THU. BEYOND THU...THE GFS AND ECMWF ARE IN GOOD AGREEMENT IN MAINTAINING A FAIRLY HIGH AMPLITUDE TROUGH ACROSS THE OH/MS VLY REGION IN THE FRI-MON TIME PERIOD. THIS IS IN RESPONSE TO AN AMPLIFYING RIDGE UPSTREAM ACROSS THE FOUR CORNERS REGION. THIS SOLUTION WOULD RESULT IN A CONTINUATION OF BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIP CHCS THROUGH MUCH OF THE 3-7 DAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 84 68 80 69 / 30 30 50 40 SHOALS 83 67 80 69 / 30 30 50 40 CULLMAN 84 68 81 70 / 40 30 50 40 FAYETTEVILLE 83 67 79 68 / 30 30 50 40 FT PAYNE 82 66 79 67 / 30 30 50 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && TROUTMAN
Hazardous weather outlook, Jun 29, 5:00 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT TUE JUN 29 2004 ALZ001>010-016-TNZ076-096-097-291800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FOG WILL AFFECT THE TENNESSEE VALLEY EARLY THIS MORNING... BEFORE DISSIPATING BY 8 AM. DENSE FOG CAN BE EXPECTED ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WITH VISIBILITIES BELOW ONE QUARTER OF A MILE BEFORE IMPROVING. A FRONTAL BOUNDARY STALLED ACROSS THE REGION WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY. LACK OF INSTABILITY AND INCREASING CLOUD COVER WILL LIMIT THE CHANCE FOR THUNDERSTORMS...WITH NO SEVERE WEATHER EXPECTED. RAIN CHANCES WILL DECREASE AFTER SUNSET WITH SKIES BEGINNING TO CLEAR. THIS WILL RESULT IN PATCHY FOG DEVELOPMENT AGAIN TONIGHT...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE TENNESSEE VALLEY FOR MUCH OF THE WORK WEEK...AS THE WEAK STATIONARY FRONT REMAINS PARKED ACROSS THE SOUTHEASTERN UNITED STATES. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE EACH AFTERNOON...AS INSTABILITY INCREASES DURING THE HEATING OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PB
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.